Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 54, NWS Blacksburg, VA

August 1, 20184 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 1, 2018, 9:46 PM EDT for 4 counties in Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 9:46 PM EDT (01:46 UTC)
Expired
Aug 2, 2018, 3:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

426 
WGUS51 KRNK 020146
FFWRNK
VAC011-031-037-083-020745-
/O.NEW.KRNK.FF.W.0054.180802T0146Z-180802T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
946 PM EDT WED AUG 1 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Southwestern Appomattox County in central Virginia...
  Northwestern Charlotte County in south central Virginia...
  Southeastern Campbell County in central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 345 AM EDT

* At 945 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen and another round of heavy rain has begun moving 
  intot the area. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Appomattox...
  Brookneal...
  Charlotte Court House...
  Phenix...
  and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3680 7916 3706 7909 3709 7913 3707 7918
      3706 7919 3706 7920 3723 7915 3741 7874
      3725 7868 3720 7869 3719 7868 3720 7866
      3704 7860

$$

JR
2 follow-up statements
218 
WGUS71 KRNK 020424
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1224 AM EDT THU AUG 2 2018

VAC011-031-037-083-020745-
/O.CON.KRNK.FF.W.0054.000000T0000Z-180802T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Charlotte VA-Campbell VA-Halifax VA-
1224 AM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR 
SOUTHWESTERN APPOMATTOX...NORTHWESTERN CHARLOTTE...SOUTHEASTERN
CAMPBELL AND NORTHWESTERN HALIFAX COUNTIES...

At 1223 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already 
fallen. Watch for flooding along Hill Creek in Campbell county.

Some locations that will experience flooding include...
Appomattox...
Brookneal...
Charlotte Court House...
Phenix...
and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

is 
expected to begin shortly.
&&

LAT...LON 3680 7916 3706 7909 3709 7913 3707 7918
      3706 7919 3706 7920 3723 7915 3741 7874
      3725 7868 3720 7869 3719 7868 3720 7866
      3704 7860

$$

KK
272 
WGUS71 KRNK 020735
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
335 AM EDT THU AUG 2 2018

VAC011-031-037-083-020745-
/O.EXP.KRNK.FF.W.0054.000000T0000Z-180802T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Appomattox VA-Charlotte VA-Campbell VA-Halifax VA-
335 AM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN 
APPOMATTOX...NORTHWESTERN CHARLOTTE...SOUTHEASTERN CAMPBELL AND 
NORTHWESTERN HALIFAX COUNTIES WILL EXPIRE AT 345 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3680 7916 3706 7909 3709 7913 3707 7918
      3706 7919 3706 7920 3723 7915 3741 7874
      3725 7868 3720 7869 3719 7868 3720 7866
      3704 7860

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 7:36 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 1, 7:36 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
736 PM EDT Wed Aug 1 2018

.SYNOPSIS...
The Mid-Atlantic Region will remain in a very moist airmass
through at least Friday as a deep southerly flow of air persists
ahead of a slow moving front. This will result in periods of
showers and storms with heavy rains and potential flash
flooding.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 706 PM EDT Wednesday...Adjusted PoPs/Wx slightly through
midnight to match forecast expectations. No adjustments
presently needed to the flash flood watch at this point.

Greatest convective threat through midnight appears to be for
areas east of the Blue Ridge. This is where the air mass has
destabilized more substantially than areas along and west of the
Blue Ridge. With better instability in the foothills and
Piedmont areas, scattered thunderstorms may be capable of heavy
convective rainfall rates at least through 10 PM, even though
individual storms in this moderately unstable regime will be
moving along at a good clip. Have added heavy rain wording to
the zone forecast in these eastern sections through midnight,
though it will likely not be raining through the period.
There is still some corridor of severe weather given strong flow
fields also in this eastern area, and will need to keep tabs on
storms currently in Southside and into northern NC for wind
damage. There has already been several reports of trees downed
in Henry County and in parts of Stokes County as well.

Along and west of the Blue Ridge, thunderstorm coverage probably
will be only isolated to widely scattered, but a steady slug of
at least moderate rain now over eastern TN into northern GA
moves across these areas after 9 PM. These areas are just not as
unstable as areas further east of the Ridge. There may be some
heavier rainfall rates at times here, but steady moderate rain
is a good bet as weak surface wave moves northeast over the next
few hrs.

No other changes needed attm.

Previous discussion from 415 PM follows...

Widespread showers with only isolated thunder have moved into
the western half of RNK forecast area in deep southerly moist
flow, while breaks in clouds to the east have helped establish
modest instability of SBCAPE of 2000-2500 J/kg across parts of
the Piedmont. However there is a weak capping inversion and some
mid level drier air there to so far prevent any convection from
developing except for much farther east along remnants of sea
breeze from in central NC. Some of this may move into the
Piedmont areas of our CWA in north-central NC and Southside VA
this evening. Meanwhile, deeper convection forming in the
western parts of the Carolinas may also move north into our
foothills this evening where the ground is saturated from
rainfall over 4-5 inches yesterday. The more moderate rainfall
rates farther west may last for much of the evening so this
also remains an area of a flooding concern as well. Thus see no
reason to change the FF watch headline at this point. However
looking like the threat of any severe weather is minimal and may
be confined to the Piedmont this evening where instability is
the highest. Shear remains marginal but enough to help with some
degree of organization of storms and the small chance of an
isolated severe storm through the late this evening, with
damaging winds being the main threat.

Later tonight, many of the hi res shorter term models suggest
the deeper convection along or east of the foothills fades, with
a regeneration of the some of the coverage back to the west with
an upper wave moving up out of the deep south, so do not think
the flood threat goes way completely even toward morning but
rates will be lower. So have depicted an increasing trend in
PoP values in the far west back into in the categorical range
toward morning after first lowering late this evening into
chance range.

For Thursday the pattern overall remains similar, with fairly
widespread convection developing again including higher chances
in the Piedmont by afternoon and could be better overall
coverage than today considering the hi res ensemble solutions.
Could be another marginal threat for severe in the Piedmont but
really do not see this being any better chance than today,
which so far has proved very minimal. Greatest threat again
should be for flash flooding with yet another wave moving north
and helping to concentrate much of the convection in the same
foothill areas of wrn NC and the souther Blue Ridge of VA.
Still, hard to be confident enough to say the threat for flash
flooding is only there so continuation of the FF watch still
looks good through Thursday in all locations except for the
Piedmont where coverage should again be more scattered.

Overall confidence in continued wet pattern with heavy rain and
isolated flash flood being the main threat, but confidence is
lower in terms of specific areas for potential flash flooding
as well as any marginal severe threat.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 115 PM EDT Wednesday...

Thursday night into Friday, the region will remain in a pattern where
copious moisture continues to stream into the area on the eastern
side of a stalled, but soon to be washing-out upper trough centered
over the Mississippi River Valley. Rounds of heavy rain will again
be possible over the area.

Friday night into Saturday, expect the start of a transition whereby
the upper trough dissipates and an upper high off the southeast U.S.
coast retrogrades west, closer to the coast. This process will begin
to deviate the low level flow so that trajectories off the Gulf of
Mexico will be heading into the Lower Mississippi River valley,
rather than across our area of the country. Low level flow across
our region will become more light and variable and then light from
the west. This pattern shift will not be complete until Saturday
night into Sunday, so Saturday still has the potential for some more
organized showers and storms, but not as much so as in recent days.

Temperatures during this part of the forecast will trend warmer with
readings around normal for this time of year by Saturday.

Forecast confidence during this segment of the forecast is moderate
to high.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 1215 PM EDT Wednesday...

Saturday night through at least Monday night the area will be on the
north side of a west-east oriented upper level ridge. This feature
will keep our region out of the main steering flow aloft. All the
best jet dynamics will be well north of our region near the
U.S./Canadian border and also to our west over the Plains States.
Low level flow will be weak with no direct avenue of moisture either
from the Gulf of Mexico or the western Atlantic.

Even though there will not be a strong stream of moisture into the
area, plenty will simply be in place across the area given our
current moist environment. Also, surface heating of saturated ground
will help evaporate some of that moisture into the boundary layer.
Diurnal showers and storms are forecast with the best coverage
across the mountains. This region is most preferred as it will be
farther away from the influence of the upper ridge's capping
inversion, and weak low level orographical convergence during the
peak heating of the day will be the mechanism for convective
initiation.

The forecast becomes a bit more questionable Tuesday into Wednesday.
Guidance has been flip-flopping in regards to a possible shortwave
trough and associate cold front that may be entering and crossing
our region during this time period. This feature would allow for
more than simply diurnal activity, but a broader region of
convection coincident to its crossing.

Temperatures during this portion of the forecast will trend milder
through at least Monday with temperatures averaging five degrees
above normal by then. Depending upon the trend of the potential
trough/front, temperatures will either continue to be around five
degrees above normal on Tuesday, and potentially Wednesday as well,
or drop to readings closer to normal for Tuesday and Wednesday.

Forecast confidence through Monday/Monday night is moderate, but
drops to low confidence Tuesday through Wednesday.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
As of 736 PM EDT Wednesday...Similar to last couple nights,
expect degraded flight conditions for the evening and overnight
hrs due to combination of showers/thunder through midnight, and
then showers interspersed with mist and low ceilings for
overnight potentially into the Thursday AM hrs.

Areas east of the Blue Ridge (Danville and Lynchburg TAFs) stand
the best chance at seeing IFR or lower visibility from heavy
rain producing thunderstorms at least through 04z. A few of
these may be associated with gusty winds/localized wind shear if
storms directly affect a TAF site. Have highest confidence on
Danville being most impacted and have included a TEMPO group
with the 00z TAF issuance. May need to amend Lynchburg's TAF
with TEMPOs as well as storms move north-northeast. Western TAFs
should see more MVFR showers developing around mid-evening, and
while thunder is possible the better chance east of the Blue
Ridge. Rain looks to last well into the overnight and morning
hrs from Roanoke west. Ceilings likely will lower to MVFR- IFR
again after midnight, but it remains uncertain when ceilings may
lift tomorrow. Did show some VFR ceilings at Lynchburg in the
afternoon, but at least MVFR looks more likely elsewhere. Winds
south 4-8 kts.

Confidence high in terms of winds, and is moderate on flight
categories. Confidence is low to moderate on timing specific
thunderstorm impacts at eastern terminals through 04z.

Extended...

Moist airmass will remain over the forecast area through Friday
and will start to see more of a summer pattern later in the
weekend as upper ridge builds in from the Atlantic limiting
storms to mainly afternoon/evening and scattered. Until then
should expect periods of sub-VFR conditions in storms as well as
at night/early morning at most sites.

Confidence is moderate to high, both temporally and spatially
throughout the extended period.

&&

.HYDROLOGY...
As of 415 PM EDT Wednesday...

Flash Flood Watch in effect through 8am Friday, with 1.5 to 4
inches of rain likely in an area from the foothills of VA/NC to
the Central/Southern Appalachians. Rainfall past 2 days has
averaged about one half to 2 inches along/west of the Blue
Ridge, though some areas saw upwards of 5 inches or more, while
some locations saw few. The heavier rains have fallen across the
NC foothills, into southside VA with another stripe across
portions of Southeast WV into Wythe County.

3 hour flash flood guidance is running about 1 to 2 inches in the
mountains and foothills, with some 3 inch amounts. Given PWATS
running 1.75 to 2 inches or about 150 to 175 percent of normal, any
rainfall will be heavy at times.

Flash flooding could occur almost anywhere this evening, and
again into Thursday, but the foothills/mountains have the best
shot.

In addition, after several days of rainfall where several inches to
5+ occur, will have to watch main stem rivers, particularly, the New
and Greenbrier Rivers, and possibly the Yadkin and Dan. Those
along the Greenbrier, Yadkin, and Dan, as well as upper New
River should pay attention to the forecast and river levels
over the coming 48 to 72 hours.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday morning for VAZ007-009>020-
     022>024-032>035-043.
NC...Flash Flood Watch through Friday morning for NCZ001>004-
     018>020.
WV...Flash Flood Watch through Friday morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...SK
NEAR TERM...AL/SK
SHORT TERM...DS
LONG TERM...DS
AVIATION...AL/SK
HYDROLOGY...WP
Hazardous weather outlook, Aug 1, 4:21 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
421 PM EDT Wed Aug 1 2018

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-022030-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
421 PM EDT Wed Aug 1 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Flash Flood Watch.

A Flash Flood Watch is in effect through Thursday but may be needed
again Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ005-006-VAZ044>047-058-059-022030-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
421 PM EDT Wed Aug 1 2018

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

An isolated severe storm with damaging winds and very heavy rain is
not out of the question through late this evening, but overall the
probability for hazardous weather remains low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A wet weather pattern continues into Friday. Heavy rainfall from
thunderstorms may lead to localized flooding. Flash Flood watches
may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 1, 9:01 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     LIGHTNING        3 N HURT                37.12N 79.28W
08/01/2018                   CAMPBELL           VA   911 CALL CENTER

            CAMPBELL COUNTY DISPATCH REPORTED A RESIDENCE WAS STRUCK
            BY LIGHTNING ON RIVERVIEW DRIVE IN ALTAVISTA. TIME
            ESTIMATED.

&&

LOCONTO
Local storm report, Aug 1, 9:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             RED HOUSE               37.18N 78.80W
08/01/2018  E0.25 INCH       CHARLOTTE          VA   BROADCAST MEDIA

            PEA SIZED HAIL RELAYED FROM GEORGE AT WSET.

&&

LOCONTO
Local storm report, Aug 1, 9:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     FLASH FLOOD      5 ENE MADISON           36.41N 79.88W
08/01/2018                   ROCKINGHAM         NC   911 CALL CENTER

            ROCKINGHAM COUNTY DISPATCH REPORTED HIGH WATER COVERING
            RIVER ROAD AROUND COUNTRY CLUB DRIVE.

&&

LOCONTO
Special weather statement, Aug 1, 9:29 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
929 PM EDT WED AUG 1 2018

VAZ045-046-058-059-020215-
Halifax-Campbell-Appomattox-Charlotte-
929 PM EDT WED AUG 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...
NORTHWESTERN CHARLOTTE...EASTERN CAMPBELL AND NORTHWESTERN HALIFAX
COUNTIES...

Until 1015 PM EDT.

At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Gladys to Leda. Movement was northeast at
35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Appomattox...
Brookneal...
Red House...
Bent Creek...
and Concord.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3676 7909 3697 7912 3706 7909 3709 7913
      3716 7914 3750 7893 3752 7889 3753 7889
      3753 7888 3754 7886 3754 7883 3755 7882
      3745 7870 3743 7868 3742 7864 3733 7863
TIME...MOT...LOC 0128Z 208DEG 32KT 3716 7909 3690 7906

MBS
Local storm report, Aug 1, 9:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 S JAVA                36.82N 79.24W
08/01/2018                   PITTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN ON HALIFAX COUNTY ROAD IN JAVA. TIME RADAR
            ESTIMATED.

&&

LOCONTO
Local storm report, Aug 1, 9:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 S JAVA                36.82N 79.24W
08/01/2018                   PITTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN ON HALIFAX ROAD IN JAVA NEAR THE HALIFAX COUNTY
            BORDER. TIME RADAR ESTIMATED.

&&

LOCONTO

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:20 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte, Halifax88 min
Aug 1, 8:26 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte94 min
Aug 1, 8:52 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville38 min
Aug 1, 9:05 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham3 hr
Aug 1, 9:29 PM EDTSpecial Weather StatementRNKAppomattox, Campbell46 min
Aug 2, 12:41 AM EDTAreal Flood AdvisoryRNKCharlotte, Halifax5 hr
Aug 2, 4:23 AM EDTSpecial Weather StatementRNKBedford, Botetourt67 min
Aug 2, 4:28 AM EDTAreal Flood AdvisoryRNKBland, Carroll, Giles, Grayson, Smyth, Tazewell and 1 more3 hr
Aug 2, 5:03 AM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford57 min
Aug 2, 5:38 AM EDTAreal Flood AdvisoryRNKGiles, Pulaski, Wythe6 hr
Aug 2, 6:35 AM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington55 min
Aug 2, 6:49 AM EDTSpecial Weather StatementRNKCity of Danville56 min
Aug 2, 7:21 AM EDTAreal Flood AdvisoryRNKHenry, Pittsylvania, City of Danville3 hr
Aug 2, 7:35 AM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington55 min
Aug 2, 8:34 AM EDTAreal Flood AdvisoryRNKCampbell, Pittsylvania3 hr
Aug 2, 9:00 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville36 hr
Aug 2, 9:00 AM EDTRiver Flood WarningRNKHalifax69 hr
Aug 2, 9:27 AM EDTSpecial Weather StatementRNKPittsylvania33 min
Aug 2, 9:59 AM EDTSpecial Weather StatementRNKHalifax31 min
Aug 2, 10:33 AM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Aug 2, 10:57 AM EDTFlash Flood WarningRNKPittsylvania, City of Danville3 hr
Aug 2, 2:35 PM EDTSpecial Weather StatementRNKCity of Roanoke40 min
Aug 2, 3:03 PM EDTAreal Flood WarningRNKFranklin, Roanoke, City of Roanoke4 hr
Aug 2, 3:16 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford44 min
Aug 2, 3:22 PM EDTSpecial Weather StatementRNKBedford38 min
Aug 2, 3:34 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke41 min
Aug 2, 3:38 PM EDTAreal Flood AdvisoryRNKBedford, Franklin104 min
Aug 2, 3:42 PM EDTRiver Flood WarningRNKHalifax57 hr
Aug 2, 4:06 PM EDTSpecial Weather StatementRNKBedford24 min
Aug 2, 4:25 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville65 min
Aug 2, 4:48 PM EDTSpecial Weather StatementRNKCity of Lynchburg57 min
Aug 2, 5:10 PM EDTFlash Flood WarningRNKHenry, City of Martinsville5 hr
Aug 2, 5:16 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg59 min
Aug 2, 5:21 PM EDTAreal Flood WarningRNKBedford, Franklin114 min
Aug 2, 5:26 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville48 min
Aug 2, 5:45 PM EDTFlash Flood WarningRNKAmherst, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg12 hr
Aug 2, 6:41 PM EDTSpecial Weather StatementRNKCity of Lynchburg64 min
Aug 2, 7:30 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick60 min
Aug 2, 7:45 PM EDTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Wythe2 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.